MAUDE Adverse Event Report: AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 98433
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, aa8232r10, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The actual complaint product was not returned for evaluation.All information reasonably known as of 05-mar-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).[mw (b)(4)].
 
Event or Problem Description
An fda user facility report form # mw (b)(4) was received on 13-feb-2019 that stated: "describe the event or problem.Cancer of nasopharynx on chemotherapy cisplatin and radiation therapy.Patient had a peg tube placed in abdomen in (b)(6).Patient asked to be seen today in radiation with complaint of abdominal dressing very wet covering the peg tube.I had the rn remove the dressing with the intent to redo it but when the rn removed the dressing the g-tube was sitting in the dressing completely out of the patient's stomach as the tube had come dislodged at some point.Patient sleeps on his abdomen at night." at one point the patient had 4 of what the physician who placed the 2 called tacks.They look like little buttons, but there are only 2 currently, one almost detached and the second one very secured to the abdomen.There were no other notable tubes there.Patient also has significant erythema around one of the areas.I am uncertain how the abdomen is going to look once that is removed.Patient has not been using the tube but primarily has been flushing it.Plan is to reinsert the feeding tube tomorrow.The next day the patient refused placement of the g-tube today as scheduled.Patient did not want it put back in due to placement interfering with sleep, etc.Provider had a long discussion with the patient about risks of not replacing as the patient is still going through therapy and the patient was informed that if they change their mind at any time it could be rescheduled.All remaining buttons removed, clean dressing applied to site and patient instructed to keep covered.

Brand Name
INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 22FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8396176
Report Number9611594-2019-00036
Device Sequence Number2887161
Product Code KGC
UDI-Device Identifier10680651984330
UDI-Public10680651984330
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Model Number98433
Device Catalogue Number991098433
Device Lot NumberAA8232R10
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight73